Alert archive / Guam / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Guam
NWS Guam issued this flash flood warning at May 15, 2015, 1:40 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 1:40 AM CDT (06:40 UTC)
- Expired
- May 15, 2015, 6:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
857
WGMY50 PGUM 150640
FFWMY
GUC010-100-151130-
/O.NEW.PGUM.FF.W.0002.150515T0640Z-150515T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
428 PM CHST FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLANDS OF ROTA...GUAM...
* UNTIL 930 PM CHST
* AT 428 PM CHST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS GUAM
AND ROTA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN SINCE THIS
AFTERNOON. ADDITIONAL 3 TO 5 INCHES OF RAIN ARE EXPECTED BEFORE
MIDNIGHT. THIS RAINFALL CAN CAUSE FLASH FLOODING IN LOW-LYING
AREAS AND AREAS NEAR STREAMS AND RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND IF FLOOD WATER IS RISING. ACT QUICKLY TO
PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN
ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 1343 14463 1352 14481 1412 14511 1420 14527
1419 14528 1411 14521 1413 14516 1377 14494
1361 14490 1359 14495 1353 14494 1342 14478
1328 14476 1324 14469
$$
CHANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:26 PM CDT, 10 hours 14 minutes earlier.
Area forecast discussion, May 14, 3:26 PM CDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
626 AM CHST FRI MAY 15 2015
.SYNOPSIS...
PGUA DOPPLER WEATHER RADAR SHOWS TYPHOON DOLPHIN A LITTLE EAST OF
THE MARIANAS MOVING WEST. THE VAD WIND PROFILE REVEALS NORTH-
NORTHEAST WINDS OF 28 TO 42 KNOTS THROUGH THE LOWEST 10 THOUSAND
FEET OF THE AIR.
&&
.DISCUSSION...
TYPHOON DOLPHIN IS THE MAJOR FORECAST PROBLEM OF THE DAY. WINDS
AND SEAS ARE ALREADY ABOVE NORMAL AT 13 TO 16 FEET. NONETHELESS...
THEY ARE EXPECTED TO BUILD DRAMATICALLY AS TYPHOON DOLPHIN MOVES
THROUGH THE MARIANAS. SO FAR RAINFALL TOTALS HAVE BEEN A BIT
UNDERWHELMING AT 0.03 INCHES SO FAR AT THE GUAM AIRPORT. AFTER
DOLPHIN PASSES...CONDITIONS WILL IMPROVE SATURDAY. FOR THE MOST
PART LOOKS LIKE A TRADE-WIND REGIME BUILDS BACK IN.
&&
.TROPICAL SYSTEMS...
TYPHOON DOLPHIN (07W) JUST HAD ITS CENTER APPEAR ON THE GUAM
RADAR. IT IS LOCATED AT 12.8N AND 148.2E. IT IS MOVING WEST AT
AROUND 10 MPH. MAXIMUM SUSTAINED WINDS ARE 110 MPH. TYPHOON
WARNINGS REMAIN IN EFFECT FOR GUAM...ROTA...TINIAN AND SAIPAN AS
WELL AS SURROUNDING WATERS.
&&
.EASTERN MICRONESIA...LITTLE CHANGE MADE TO THE FORECAST. THE
TROPICAL DISTURBANCE OVER EASTERN MICRONESIA WILL BRING SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS TO MAJURO TODAY THROUGH SATURDAY
NIGHT. MODELS SHOW THE CENTER OF THE DISTURBANCE MOVING NORTHWEST
NORTH OF KOSRAE. MOST OF THE RAINFALL WILL STAY CLOSE TO THE
DISTURBANCE AND REMAIN NORTH OF POHNPEI AND KOSRAE. WINDS WILL
BECOME SOUTHERLY AT KOSRAE SUNDAY AND TUESDAY AS THE DISTURBANCE
MOVES NORTH OF THESE LOCATIONS.
&&
.WESTERN MICRONESIA... A MONSOON TROUGH EXTENDS ACROSS WESTERN
MICRONESIA FROM SOUTH OF PALAU AND YAP TO TYPHOON DOLPHIN. A BAND OF
CONVERGENCE SOUTHWEST OF TYPHOON DOLPHIN AND ALONG THE SOUTHERN EDGE
OF THE MONSOON TROUGH WILL BRING SOME CLOUDS AND SHOWERS TO CHUUK
AND YAP TODAY. THERE WERE A FEW MORE SHOWERS NEAR YAP SO A SLIGHT
CHANCE OF THUNDERSTORMS IS POSSIBLE THERE. MODELS SHOW THIS BAND
OF SHOWERS REMAINING NEAR YAP AND CHUUK THROUGH SATURDAY NIGHT.
THIS BAND WILL MOVE ACROSS PALAU SATURDAY THROUGH MONDAY.
SCATTEROMETER DATA SHOWED THAT THE WINDS HAVE DECREASED ACROSS CHUUK
AND ARE NO LONGER A HAZARD TO SMALL CRAFT. SATELLITE ALIMETERY AND
WAVE WATCH MODEL DATA AGREE THAT THE SURF SHOULD HAVE SUBSIDED BELOW
HAZARDOUS LEVELS AT CHUUK.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WARNING FOR GUZ001>004.
FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR
GUZ001>004.
MARIANAS WATERS...TYPHOON WARNING FOR PMZ151>154.
&&
STANKO/ZIOBRO/W. AYDLETTThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:39 AM CDT | Flash Flood Warning | GUM | 5 hr | |
| May 15, 7:05 AM CDT | Flash Flood Warning | GUM | 5 hr |
Nearby
Flash Flood Warnings in Guam, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.